MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER16; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 25-101
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The device was discarded by the user facility and is not available for evaluation.There have been no similar complaint events for this lot number.The case was reviewed by inari's chief medical officer, who concluded that the device breakage and subsequent need for intervention was likely the result of user error where the catheter was subjected to excessive force.The device labeling includes the following warning statement: avoid using excessive force to advance or retract against resistance.If excessive resistance occurs, retract and collapse the distal disks into the catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 78-year-old male patient with bilateral lower extremity deep vein thrombosis (dvt) with some clot present in the inferior vena cava (ivc) underwent a thrombectomy using the inari flowtriever system on (b)(6) 2024.The clot age was estimated at 5 days.After access was obtained and a clottriever 16 fr sheath was placed, the triever16 (t16) was advanced through the ct sheath into the inferior vena cava.The physician reported feeling resistance superior to the renal veins.An aspiration was performed but no clot was removed.The physician then attempted to reposition the t16 back towards the sheath but encountered resistance a second time.The physician continued applying pulling force to the point of device separation/breakage and the t16 unraveled inside the vessel.There was no resulting vessel perforation.Intervention was performed to retrieve the device fragment from the patient (using a 10 mm fogarty balloon over the guidewire).The fragments were completely removed from the original incision site and the clottriever 16 fr sheath was removed without incident.A clottriever 13fr sheath was then inserted and the thrombectomy was completed successfully using the clottriever system.The thrombectomy removed 90% of the dvt.

Brand Name
TRIEVER16
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18718196
Report Number3020347218-2024-00007
Device Sequence Number15586360
Product Code QEW
UDI-Device Identifier00850291007130
UDI-Public00850291007130
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model Number25-101
Device Lot Number23070014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Initial Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH 16 FR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight104 KG